Jump to content
helplinedonate

sammdebo

Members
  • Content count

    8
  • Joined

  • Last visited

Community Reputation

0 Neutral

About sammdebo

  • Rank
    Newbie
  • Birthday 07/16/1949

Profile Information

  • Gender
    Male
  • Location
    Malta
  • Interests
    Family video editing; reading; photography
  1. Dear Doctor, During the first 3 years after undergoing DBS surgery and several fine tuning sessions of my neurostimulator I have improved considerably - my slowness and stiffness have been reduced considerably. Lately however I am finding it more difficult to talk clearly and balance and walking are becoming a problem. My neurologist has increased the voltage on both electrodes by 0.1 V (as if she increases it further I get silly laughter bouts.) So she told me to start gradually taking Ropinirole until dose becomes 3mg daily. I am on Sastravi 125mg/31.25mg/200mg (formerly stalevo) - 6 tablets a day. What do you think? Do the ropinirole have an adverse effect with the sastravi in that it is possible to produce un wanted movements in the body? I would like to add that priorto DBS I used to take ropinirole but was advised to stop taking it after operation. Thanks for continued support.
  2. Charles Sammut sammdebo@keyworld.net I was diagnosed with Parkinson's Disease 14 years ago at age 54. My main symptoms were slowness of movement, stiffness and pain in my shoulder. I underwent DBS just under 4 years ago and before the operationI was on meds : ropinirole and stalevo. For the first 2 years after the op I noticed several improvements in my quality of life. After thr op my neurologist stopped the ropinirole meds. Lately however my ability to walk has deteriorated - even my balance and speech have suffered. Do you advise changing my meds altogether.? I am on 6 stalevo tablets a day at the moment.
  3. I have been suffering from Parkinson's Disease for the past 11 years. Now I am a prospective candidate for DBS. What do they take into consideration when choosing a patient but not another? Also can you please give us a short description of pre-surgery and post-surgery investigations / tests. Thanks for your constant support. sammdebo
  4. Dear doctor, I have just been to a presentation of the results of a research conducted at the university of Malta on the effects of a meditterranean diet on the progression of Parkinson's disease. Amongst other findings there emerged the fact that black tea reduces the progression of PD remarkably. is this true? Thanks Charles
  5. Dear Doctor, I have been suffering from PD for the past 8 years. ABout 2 months ago I was taking the following medications: Branded Requip pills - 5mg in the morning; 5 mg at about 14.00 and another 5 mg at bedtime. - a total of 15 mg daily. Concurrently I was taking a Stalevo pill in the morning; another mid-morning; another at 14.00; another at 17.00 and finally another at bed-time. To be honest I was getting periods of stiffness in the afternoons. From 2 months ago, my neurologist suggssted I try taking 2 pills of the Requip modutab, prolonged release - i.e. 16 mg a day. It seems to have worked wonders - I am feeling and looking much better. Can you kindly let me know, whether research shows that the prolonged release pills are actually more effective or it is simply my 'dreams' which are in effect making me feel better? Thanks for your kind replies, Charles
  6. At times my stiffness as a result of PD (past 8 years)prevents me from dressing up or bathing myself. The frustration caused is unimaginable. In my case, having undergone Heart by-pass surgery in 2005, would I be considered for DBS. Tremor is very light - almost absent and I also perform slow movements at times. Thanks PS: Dr Okun's post of the week on DBS surgery 'I just wanna dance' is highly commended.
  7. Hello everybody. I was struck down by Parkinson's Disease over 8 years ago. I am taking requip and stalevo as medications. First 4 years not many problems (except for other troubles like hearing problems which have been with me for past 30 years, prostate cancer and bypass surgery (all within 3 years) LAtely stiffness has increased limited to left arm and foot till now.

  8. I suffered a lot from constipation (PD patient forf 8 years - now 62 years old. My doctor suggested Movicol and it worked miracles for me. No longer battling for hours to empty bowels and hard, big stools. Hope it helpd others.
  9. Dear Sir or Madam, I was struck down by PD just over 8 years ago. The first 4 to 6 years were quite symptomless and I could do almost anything - write, walk, swim etc wwith the exception of perhaps such things as buttoning up my shirt,etc. However, I cannot say the same for the last two years - PDis taking over - my handwriting getting difficult, typing, washing and lately even walking are proving to be daily challenges............ The curioius thing about my condition is that early in the morning, 4.45 am to 5.45 am I go for a brisk 50 min walk and I find that I can walk without much difficulty at al. Then as time goes by I get stiffer and stiffer. Actually this is my best time of the day. I} am on the following medication schedule + 7.00 am - 4mg Ropinirole ; 1 tablet Stalevo 14.00 pm - 4 mg Ropinirole; 1 tablet Stalevo and 1 Aspirin tablet (by-pass surgery done some time ago) 17.00 pm: 1 Stalevo tablet 22.OO PM: 4 mg Ropinirole; 1 tablet Stalevo; 10 mg Enalapril (for hypertension) and 20 mg for cholesterol problems. The trouble is that during the past week I am getting more stiff. For example my left foot cannot be taken off the ground, say to put on a pair of socks; my balance is also getting worse and I am finding that I drag my foot to walk, finding walking a problem as well. Even washing, and dressing, overall is becoming more of a problem. I am finding that somehow my medications are not working during certain parts of the day. Do you think that I need to increase dosese? Thank you so much, Charles Sammut
×